Another sleepless night....

Options
hopefulwhumor
hopefulwhumor Member Posts: 45
edited March 2014 in Breast Cancer #1
Any idea how the long steroids stick with you? Third night in arow that I can't sleep.... I'm taking 16mg. of dexamethason total each day- the day before, day of and day after treatment. The last two nights I got about three hours sleep each night, tonight is looking like the same. I really like my sleep, but it sure doesn't like me right now. I had asked my onc about this, they suggested taking the last 2 pills of the day around noon, which I have been doing since the very first night,since I only got an hour sleep that night, whew, lack of sleep makes me cranky!
Oh well, I get a chance to to caught up on the reading here! Hope everyone has a wonderful holiday!

Comments

  • Stace_aka_Pollyanna
    Options
    Good morning Hopeful :) I,
    Good morning Hopeful :) I, too, am on a funky schedule and this is jus my second day of the anti-naus meds... though I take Decadron(2 at morning) and Zofran(1 morn and 1 eve). I took my first 3 yesterday morn at 5:00 am and was ready for bed at 9:30... slept til now. When was your tx and are you done taking the meds now? I'm loving the eurphoria, HOWEVER, my mother and girlfriend both hated me yesterday as I dragged them around town SHOPPING ALL DAY!! And that was after their 6:00 am wake-up call! LOL Gotta say, though, my husband loves the energy and CLEAN HOUSE LOL - go figure :)

    Blessings and hugs,
    Stace
  • smalldoggroomer
    smalldoggroomer Member Posts: 1,184
    Options
    I to had this problem with
    I to had this problem with the steroids. By the second treatment I just took a Tylenol P.M. One hour before bedtime and slept like a baby. I hope this helps you Take care and good luck. Kay
  • Jean 0609
    Jean 0609 Member Posts: 2,462
    Options
    Crash day coming!
    I took my steroids on Tuesday, Wednesday (day of chemo), and Thursday. By mid afternoon on Friday I started coming down off my steroid high. Slept Friday night & just about all day on Saturday. I called this my crash day. After the first crash day, I knew not to make any plans for that day. I just laid around and slept all day. Hang in there! Hope your crash day isn't tomorrow (Thanksgiving). If it is, oh well, I'm sure you will wake up long enough to eat! Enjoy and Happy Thanksgiving. Hugs, Jean
  • Gabe N Abby Mom
    Gabe N Abby Mom Member Posts: 2,413
    Options
    Please talk to your onc
    Please talk to your onc again...my docs gave me Ativan. It helps me sleep and helps with the nausea. I only take it when I'm taking the steroids, because it can be addictive. Although my docs said they could help with that too if needed.

    Good luck with your treatments, and I hope your holiday is wonderful too!

    Hugs,

    Linda
  • Jean T. Szabo
    Jean T. Szabo Member Posts: 193
    Options

    Please talk to your onc
    Please talk to your onc again...my docs gave me Ativan. It helps me sleep and helps with the nausea. I only take it when I'm taking the steroids, because it can be addictive. Although my docs said they could help with that too if needed.

    Good luck with your treatments, and I hope your holiday is wonderful too!

    Hugs,

    Linda

    Steroids
    Yes, 1st chemo treatment was the worst - sleeplessness, cold sweats, still had hair then and looked like just came out of the shower; swelling of feet, couldn't walk, cold chills, tingling, you name it I got it. Went to see Onc. He lowered the dose to 1 steroid instead of two. Same routine, one the night before, one the morning of, one the night of, then one the next evening and one on Thursday evening, the last day. Was like the energizer bunny except was not thinking clearly, "foggy", no fun. Onc. prescribed something to help me sleep, Xanax. Found that one at bed time is sufficient; sometimes taking two Tylenol is just as good. Chemo #2 went better; had different side effects. Each treatment is different and each individual has different side effects. #2 the exhaustion, tiredness, moodiness, emotional, crying, watery eyes, runny nose; the crash for me is usually 7 to 8 days after the Neulasta shot. Don't make plans at all until after the crash. #3 is Nov. 30th. Can't wait to get it over with and know there is only one more after that to go. Not cooking Thanksgiving dinner; may go out.
  • cahjah75
    cahjah75 Member Posts: 2,631
    Options
    I take
    Dex 2 pills for breakfast and dinner the day before. Then I take 2 pills the 2 days after chemo. I don't have any problems sleeping though. Hang in there, you'll probably crash by the weekend.
    {{hugs}} Char
  • disneyfan2008
    disneyfan2008 Member Posts: 6,583 Member
    Options
    wired at night.
    no longer on steriods but no matter what time I TOOK them I was wired at night...(and gained weight) I dont' require much sleep..but it would have been nice to be able to
  • hopefulwhumor
    hopefulwhumor Member Posts: 45
    Options

    wired at night.
    no longer on steriods but no matter what time I TOOK them I was wired at night...(and gained weight) I dont' require much sleep..but it would have been nice to be able to

    Thank you all for the input.
    Well, here we are again, at 1 in the am..... oh well, I did "fall out" early, think I passed out around 7, so at least I got a couple more hours, Ha! Thanks to all of you for responding, it's nice to know what others experience. I am thinking that I will call my Onc before my next treatment, I really haven't had much nausea to speak of, sooo maybe, I won't have to take all of the pills next time. In the mean time, think I'll make some fudge... and what was that about weight gain...LOL!
  • VickiSam
    VickiSam Member Posts: 9,079 Member
    Options

    Thank you all for the input.
    Well, here we are again, at 1 in the am..... oh well, I did "fall out" early, think I passed out around 7, so at least I got a couple more hours, Ha! Thanks to all of you for responding, it's nice to know what others experience. I am thinking that I will call my Onc before my next treatment, I really haven't had much nausea to speak of, sooo maybe, I won't have to take all of the pills next time. In the mean time, think I'll make some fudge... and what was that about weight gain...LOL!

    Hopeful .. Sleep when you can .. if your days and nights
    become confused or mixed up .. sleep when U can.. that is what I did - It's those damn hormones that we take a few days prior to our chemo infusion cocktails. I just can figure out where the 'cocktail' comes in at? LOL

    Cat naps also worked for me .. it does get better, however when you are faced with insomina ... eat some treats!

    Strength and Courage

    Vicki Sam